Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 128, NWS Bismarck, ND

June 26, 2005McKenzie County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2005, 4:11 PM CDT for McKenzie County, North Dakota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2005, 4:11 PM CDT (21:11 UTC)
Expired
Jun 26, 2005, 5:15 PM CDT
In force
64 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County McKenzie County, ND

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 3:15 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2005-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2005-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-386 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:40 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 26, 2:40 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE BISMARCK ND
240 PM CDT SUN JUN 26 2005

...WILL ADD FLASH FLOOD WATCH FOR PORTIONS OF SOUTHCENTRAL NORTH
DAKOTA FOR TONIGHT...

.SHORT TERM...
TONIGHT THROUGH THURSDAY NIGHT...MAIN FORECAST CONCERN/HIGHLIGHT
CONTINUES TO BE CONVECTIVE POTENTIAL.

LOW PRESSURE OVER NORTHWEST TO NORTH CENTRAL SOUTH DAKOTA WITH WARM
FRONT EXTENDED ESE FROM LOW. WEAK COLD FRONT ENTERING NORTHWEST
NORTH DAKOTA. MODIFIED 18Z SOUNDING TO KMBG CURRENTS REMAINS JUST A
TAD CAPPED BUT LIFTING OVER WARM FRONT SOUTH OF NORTH DAKOTA/SOUTH
DAKOTA BORDER SHOULD BE SUFFICIENT TO INITIATE CONVECTION NORTH OF
BOUNDARY. WILL LEAVE LIKELY POPS FOR TONIGHT. CONVECTION TRIGGERED
FROM STRONG SHORT WAVE EXITING WYOMING MOVING INTO SOUTHWEST NORTH
DAKOTA ATTM.

MONDAY LOOKS TO BE A QUIETER DAY...BUT COULD STILL SEE SOME SHOWERS
AND THUNDERSTORMS DURING THE AFTERNOON MAINLY IN THE SOUTH...THEN IN
THE WEST DURING THE EVENING.

ANOTHER STRONG SHORT WAVE MOVES INTO THE PACIFIC NORTHWEST TUESDAY
INITIATED ANOTHER THREAT OF THUNDERSTORMS. RIGHT NOW THE BEST CHANCE
LOOKS TO BE TUESDAY EVENING AND OVERNIGHT.

.LONG TERM...
GFSLR CONTINUE TO ADVERTISE BUILDING UPPER RIDGE BY WEEKS END
BRINGING A RETURN DRY AND WARM PATTERN TO THE REGION. HAVE MADE
LITTLE CHANGES FROM PREVIOUS FORECAST REFLECTING THIS. BY THE
WEEKEND A MORE ACTIVE PATTERN RETURNS AS UPPER SHORTWAVE TROUGH
APPROACHES FROM THE WEST AND ASSOICATE SURFACE TROUGH TRACKS
ACROSS THE REGION.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 10 PM SOUTH CENTRAL.
FLASH FLOOD WATCH UNTIL 300 AM CDT MONDAY SOUTHCENTRAL.

&&

HW/RGT
Hazardous weather outlook, Jun 26, 5:17 AM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
517 AM CDT MON JUN 26 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271017-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
445 AM CDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZERDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HEINERT

In the hours before

Local storm report, Jun 26, 3:58 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
358 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             3 SE TROTTERS           47.29N 103.87W
06/26/2005  0.75 INCH        GOLDEN VALLEY      ND   CO-OP OBSERVER

            PENNY SIZE HAIL LASTED 5 MINUTES FROM 229 PM MDT UNTIL
            234 PM MDT.

&&

CS/HW

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:56 PM CDTSevere Thunderstorm WarningBISDivide, Williams64 min
Jun 25, 9:00 PM CDTSevere Thunderstorm WarningBISDivide, Williams60 min
Jun 25, 10:25 PM CDTSevere Thunderstorm WarningBISDivide, McKenzie, Williams65 min
Jun 25, 10:49 PM CDTTornado WarningBISDivide, Williams26 min
Jun 25, 11:14 PM CDTTornado WarningBISDivide, Williams31 min
Jun 25, 11:59 PM CDTSevere Thunderstorm WarningBISBurke, Mountrail61 min
Jun 26, 12:26 AM CDTSevere Thunderstorm WarningBISRenville, Ward66 min
Jun 26, 12:38 AM CDTSevere Thunderstorm WarningBISSlope67 min
Jun 26, 12:46 AM CDTTornado WarningBISRenville, Ward29 min
Jun 26, 1:11 AM CDTSevere Thunderstorm WarningBISBottineau64 min
Jun 26, 1:29 AM CDTSevere Thunderstorm WarningBISStark56 min
Jun 26, 1:36 AM CDTSevere Thunderstorm WarningBISMcHenry, Ward56 min
Jun 26, 2:09 AM CDTSevere Thunderstorm WarningBISBottineau, Rolette70 min
Jun 26, 2:31 AM CDTSevere Thunderstorm WarningBISPierce61 min
Jun 26, 3:23 PM CDTSevere Thunderstorm WarningBISGolden Valley, McKenzie52 min
Jun 26, 4:06 PM CDTSevere Thunderstorm WarningBISMcLean, Mountrail, Ward54 min
Jun 26, 4:59 PM CDTSevere Thunderstorm WarningBISBowman61 min
Jun 26, 5:01 PM CDTSevere Thunderstorm WarningBISWard59 min
Jun 26, 5:32 PM CDTFlash Flood WarningBISMcKenzie, Mountrail4 hr
Jun 26, 5:37 PM CDTSevere Thunderstorm WarningBISMercer, Oliver30 min
Jun 26, 5:44 PM CDTSevere Thunderstorm WarningBISRenville61 min
Jun 26, 5:45 PM CDTTornado WarningBISGrant, Morton, Sioux30 min
Jun 26, 5:52 PM CDTTornado WarningBISBowman38 min
Jun 26, 5:58 PM CDTFlash Flood WarningBISBottineau, Renville, Ward4 hr
Jun 26, 6:02 PM CDTTornado WarningBISRenville, Ward28 min
Jun 26, 6:15 PM CDTTornado WarningBISMorton, Sioux45 min
Jun 26, 6:31 PM CDTSevere Thunderstorm WarningBISOliver22 min
Jun 26, 6:31 PM CDTSevere Thunderstorm WarningBISAdams, Bowman, Hettinger59 min
Jun 26, 6:33 PM CDTSevere Thunderstorm WarningBISBottineau57 min
Jun 26, 6:37 PM CDTSevere Thunderstorm WarningBISWard38 min
Jun 26, 6:41 PM CDTFlash Flood WarningBISBottineau, McHenry, Ward4 hr
Jun 26, 6:57 PM CDTSevere Thunderstorm WarningBISMcHenry33 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.